Multiple Shooting in Rational Expectations Models
This note describes an algorithm for the solution of rational expectations models with saddlepoint stability properties. The algorithm is based on the method of multiple shooting, which is widely used to solve mathematically similar problems in the physical sciences. Potential applications to economics include models of capital accumulation and valuation, money arid growth, exchange rate determination, and macroeconomic activity. In general, whenever an asset price incorporates information about the future path of key variables, solution algorithms of the type we consider are applicable.
|Date of creation:||Jun 1983|
|Publication status:||published as Lipton, D., J. Poterba, J. Sachs, and L. Summers. "Multiple Shooting in Rational Expectations Models." Econometrica, Vol. 50, (1982), pp. 1329-1333.|
|Contact details of provider:|| Postal: National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.|
Web page: http://www.nber.org
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ray C. Fair, 1977.
"An Analysis of a Macroeconometric Model with Rational Expectationsin the Bond and Stock Markets,"
Cowles Foundation Discussion Papers
459, Cowles Foundation for Research in Economics, Yale University.
- Fair, Ray C, 1979. "An Analysis of a Macro-Econometric Model with Rational Expectations in the Bond and Stock Markets," American Economic Review, American Economic Association, vol. 69(4), pages 539-552, September.
- Dornbusch, Rudiger, 1976. "Expectations and Exchange Rate Dynamics," Journal of Political Economy, University of Chicago Press, vol. 84(6), pages 1161-1176, December.
- Sargent, Thomas J & Wallace, Neil, 1973. "The Stability of Models of Money and Growth with Perfect Foresight," Econometrica, Econometric Society, vol. 41(6), pages 1043-1048, November.
- Blanchard, Olivier Jean & Kahn, Charles M, 1980. "The Solution of Linear Difference Models under Rational Expectations," Econometrica, Econometric Society, vol. 48(5), pages 1305-1311, July.
When requesting a correction, please mention this item's handle: RePEc:nbr:nberte:0003. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.